Int J Med Sci 2019; 16(9):1295-1303. doi:10.7150/ijms.34629 This issue
1. Laboratory of Drug Informatics, Gifu Pharmaceutical University; 1-25-4 Daigaku-Nishi, Gifu 501-1196, Japan
2. Medical Database Co., Ltd., 3-11-10 Higashi, Shibuya-ku, Tokyo, 150-0011, Japan
3. Department of Pharmacy, Ogaki Municipal Hospital, 4-86 Minaminokawa-cho, Ogaki, Gifu, 503-8502
4. United Graduate School of Drug Discovery and Medical Information Sciences, Gifu University, 1-1 Yanagido, Gifu, 501-1194, Japan
* Current Address: Department of Pharmacy, Kobe City Medical Center General Hospital, 2-1-1, Minatojima minamimachi, Chuo-ku, Kobe-city, Hyogo, 650-0047, Japan.
# Current Address: Department of Pharmacy, Hokushin General Hospital, Nishi 1-5-63, Nakano, Nagano, 383-8505, Japan.
§ Current Address: Division of Pharmacy, Ehime University Hospital, Shitsukawa, Toon, Ehime, 791-0295, Japan.
† Current Address: Department of Environmental Affairs and Citizen Support, Gifu Prefectural Government, 2-1-1 Yabuta-minami, Gifu-shi, Gifu, 500-8570, Japan.
Direct oral anticoagulants (DOACs) are used in anticoagulant therapy. The purpose of this study was to evaluate the association of DOAC-induced gastrointestinal (GI) and nervous system hemorrhage using the FDA's Adverse Event Reporting System (FAERS) database and the Japanese Adverse Drug Event Report (JADER) database.
We identified and analyzed the reports of hemorrhagic reactions between 2004 and 2016 from the FAERS and JADER databases, and calculated the adjusted reported odds ratio (ROR) using the multiple logistic regression method. Additionally, we used the time-to-onset analysis.
In the FAERS database, the adjusted ROR of apixaban, rivaroxaban, and dabigatran for GI hemorrhage was 6.79 (5.84-7.91), 19.58 (18.85-20.34), and 14.51 (13.58-15.51), respectively. In the JADER database, the adjusted ROR of apixaban, rivaroxaban, edoxaban, and dabigatran for GI hemorrhage was 11.80 (9.50-14.64), 11.03 (9.18-13.26), 10.17 (6.95-14.88), and 9.85 (7.23-13.42), respectively. We found that the association of GI hemorrhage with DOACs was affected by sex (female). Additionally, 30% of GI hemorrhage was observed after 30 days.
Hemorrhagic reactions of both GI and nervous systems were observed in both the spontaneous reporting system databases. We recommend that female patients who experience symptoms related to GI hemorrhage should be closely monitored and advised to adhere to an appropriate care plan. Additionally, our results show that patients should be closely monitored for hemorrhage even after a month.
Keywords: direct oral anticoagulant, hemorrhage, adverse reaction, FAERS, JADER